Alert archive / Alabama / River Flood Warnings in 2017

River Flood Warning 16, NWS Birmingham, AL

June 25, 2017Dallas County, Perry County, Alabama

NWS Birmingham, AL issued this river flood warning at Jun 25, 2017, 7:27 AM CDT for Dallas County, Perry County, Alabama. It took effect at Jun 25, 2017, 10:16 AM CDT. It was in force for 71 hr.

The area

The outline as issued.

The facts

Issued
Jun 25, 2017, 7:27 AM CDT (12:27 UTC)
In effect from
Jun 25, 2017, 10:16 AM CDT
Expired
Jun 28, 2017, 9:11 AM CDT
In force
71 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Dallas County, AL, Perry County, AL

The radar

The Birmingham radar (KBMX), 68 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cahaba River at Suttle (SUTA1). The gauge peaked at 36.43 ft at Jun 26, 2017, 7:00 PM CDT.

actionminormoderate304006/2506/2606/2706/2806/29
Action stage
28 ft
Minor stage
32 ft
Moderate stage
43 ft
Major stage
55 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02424590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

833 
WGUS44 KBMX 251227
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Birmingham AL 
727 AM CDT Sun Jun 25 2017

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Cahaba River Near Suttle Affecting Dallas and Perry Counties.

.Heavy rainfall over the past week is producing water rises on the
Cahaba River near Suttle and a flood warning is now in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC047-105-260027-
/O.NEW.KBMX.FL.W.0016.170625T1519Z-170627T1830Z/
/SUTA1.1.ER.170625T1519Z.170626T0600Z.170627T0630Z.NO/
727 AM CDT Sun Jun 25 2017

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for 
  the Cahaba River Near Suttle.
* until Tuesday afternoon...or until the warning is cancelled.
* At  7:00 AM Sunday The stage Was 31.4 feet. 
* Flood stage is 32 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by late this morning and continue
  to rise to near 33.1 feet by after midnight tonight. The river 
  will fall below flood stage by early Tuesday morning.
* Impact...At 32 feet...Flooding of pasture lands occurs in the 
  Suttle area. Livestock need to be moved to higher ground if the 
  river rises to 33 feet or higher. 

&&

LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
          3271 8729 3281 8728         

$$
9 follow-up statements
296 
WGUS84 KBMX 251415
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
915 AM CDT Sun Jun 25 2017


...The flood warning continues for the Cahaba River Near Suttle...

.Heavy rainfall over the past week is producing water rises on the
Cahaba River near Suttle and a flood warning remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC047-105-260215-
/O.EXT.KBMX.FL.W.0016.170625T1516Z-170627T1830Z/
/SUTA1.1.ER.170625T1516Z.170626T0600Z.170627T0630Z.NO/
915 AM CDT Sun Jun 25 2017

The Flood Warning continues for
  The Cahaba River Near Suttle.
* until Tuesday afternoon...or until the Warning is cancelled.
* AT  9:00 AM Sunday the stage was 31.9 feet. 
* Minor flooding is forecast.
* Flood stage is 32 feet. 
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 33.1 feet by after midnight tonight. The river 
  will fall below flood stage by early Tuesday morning.
* Impact...At 32 feet...Flooding of pasture lands occurs in the 
  Suttle area. Livestock need to be moved to higher ground if the 
  river rises to 33 feet or higher. 

&&

LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
          3271 8729 3281 8728         

$$
477 
WGUS84 KBMX 260125
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
825 PM CDT Sun Jun 25 2017

...The flood warning continues for the Cahaba River Near Suttle...

.Heavy rainfall over the past week is producing water rises on the
Cahaba River near Suttle and a flood warning remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC047-105-261325-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-170628T0412Z/
/SUTA1.1.ER.170625T1503Z.170626T1800Z.170627T1612Z.NO/
825 PM CDT Sun Jun 25 2017

...Flood Warning extended until Tuesday evening...The Flood Warning 
continues for
  The Cahaba River Near Suttle.
* until Tuesday evening...or until the Warning is cancelled.
* AT 8:00 PM Sunday the stage was 33.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 32.0 feet. 
* Forecast...The river will continue rising to near 34.7 feet by 
  Monday early afternoon. The river will fall below flood stage 
  late Tuesday morning.

&&

LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
          3271 8729 3281 8728         

$$
976 
WGUS84 KBMX 261204
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
704 AM CDT Mon Jun 26 2017


...The flood warning continues for the Cahaba River near Suttle...

.Heavy rainfall over the past several days has produced water rises
on the Cahaba River near Suttle and a flood warning remains in
effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Tuesday morning...or sooner if 
conditions warrant.

&&

ALC047-105-270004-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-170628T0530Z/
/SUTA1.1.ER.170625T1503Z.170626T1800Z.170627T1730Z.NO/
704 AM CDT Mon Jun 26 2017

...Flood Warning extended until late Tuesday night...The Flood 
Warning continues for
  The Cahaba River Near Suttle.
* until late Tuesday night...or until the Warning is cancelled.
* AT 6:00 AM Monday the stage was 35.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 32 feet. 
* Forecast...The river will continue rising to near 35.6 feet by this
  afternoon. The river will fall below flood stage tomorrow early 
  afternoon .

&&

LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
          3271 8729 3281 8728         

$$
984 
WGUS84 KBMX 261424
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
924 AM CDT Mon Jun 26 2017


...The flood warning continues for the Cahaba River near Suttle...

.Heavy rainfall last week is producing water rises on the Cahaba
River near Suttle and a flood warning remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Tuesday morning...or sooner if 
conditions warrant.

&&

ALC047-105-270224-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-170628T1600Z/
/SUTA1.1.ER.170625T1503Z.170627T0600Z.170628T0400Z.NO/
924 AM CDT Mon Jun 26 2017

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The Cahaba River Near Suttle.
* until Wednesday morning...or until the Warning is cancelled.
* AT 9:00 AM Monday the stage was 35.7 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 32.0 feet. 
* Forecast...The river will continue rising to near 36.2 feet by 
  after midnight tonight. The river will fall below flood stage 
  tomorrow late evening.

&&

LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
          3271 8729 3281 8728         

$$
931 
WGUS84 KBMX 270122
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
822 PM CDT Mon Jun 26 2017


...The flood warning continues for the Cahaba River near Suttle...

Recent heavy rainfall has resulted in water rises along the Cahaba
River. Observations Monday evening indicate that the Suttle river
point remains in minor flood stage, though water levels are starting
to reach their crest. A gradual fall in water levels is forecast as
we step through Tuesday, and the river should fall below minor flood
stage Tuesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Tuesday morning...or sooner if 
conditions warrant.

&&

ALC047-105-271322-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-170628T1037Z/
/SUTA1.1.ER.170625T1503Z.170627T0000Z.170627T2237Z.NO/
822 PM CDT Mon Jun 26 2017

The Flood Warning continues for
  The Cahaba River Near Suttle.
* until late Tuesday night...or until the Warning is cancelled.
* At  8:00 PM Monday the stage was 36.3 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 32.0 feet. 
* Forecast...The river will fall below flood stage by 
  Tuesday afternoon .


&&

LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
          3271 8729 3281 8728         

$$
810 
WGUS84 KBMX 271425
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
925 AM CDT Tue Jun 27 2017


...The flood warning continues for the Cahaba River Near Suttle...

.Levels are beginning to fall on the Cahaba River at Suttle...but
flood warning remains in effect there. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Wednesday morning...or sooner if 
conditions warrant.

&&

ALC047-105-280225-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-170628T1017Z/
/SUTA1.1.ER.170625T1503Z.170627T0000Z.170627T2217Z.NO/
925 AM CDT Tue Jun 27 2017

The Flood Warning continues for
  The Cahaba River Near Suttle.
* until late tonight...or until the Warning is cancelled.
* AT 9:00 AM Tuesday the stage was 35.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 32 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon...and then continue to fall the next few days.
* Impact...At 32 feet...Flooding of pasture lands occurs in the 
  Suttle area.  

&&

LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
          3271 8729 3281 8728         

$$
565 
WGUS84 KBMX 272016
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
316 PM CDT Tue Jun 27 2017


...The flood warning continues for the Cahaba River Near Suttle...

.Levels continue to slowly fall on the Cahaba River at Suttle...but
a flood warning remains in effect there.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Wednesday morning...or sooner if 
conditions warrant.

&&

ALC047-105-280816-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-170628T1600Z/
/SUTA1.1.ER.170625T1503Z.170627T0000Z.170628T0400Z.NO/
316 PM CDT Tue Jun 27 2017

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The Cahaba River Near Suttle.
* until Wednesday morning...or until the Warning is cancelled.
* AT  3 PM Tuesday the stage was 35.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 32 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  around midnight tonight.
* Impact...At 32 feet...Flooding of pasture lands occurs in the 
  Suttle area. Livestock need to be moved to higher ground if the 
  river rises to 33 feet or higher. 

&&

LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
          3271 8729 3281 8728         

$$
966 
WGUS84 KBMX 280038
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
738 PM CDT Tue Jun 27 2017


...The flood warning continues for the Cahaba River Near Suttle...

.Levels continue to slowly fall on the Cahaba River at Suttle...but
a flood warning remains in effect there.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Wednesday morning...or sooner if 
conditions warrant.

&&

ALC047-105-281238-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-170629T0022Z/
/SUTA1.1.ER.170625T1503Z.170627T0000Z.170628T1222Z.NO/
738 PM CDT Tue Jun 27 2017

...Flood Warning extended until Wednesday evening...The Flood Warning
continues for
  The Cahaba River Near Suttle.
* until Wednesday evening...or until the Warning is cancelled.
* AT  7 PM Tuesday the stage was 34.7 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 32 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning .
* Impact...At 32 feet...Flooding of pasture lands occurs in the 
  Suttle area. Livestock need to be moved to higher ground if the 
  river rises to 33 feet or higher. 

&&

LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
          3271 8729 3281 8728         

$$
754 
WGUS84 KBMX 281411
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
911 AM CDT Wed Jun 28 2017


...The flood warning is cancelled for the Cahaba River Near Suttle...

.Levels have fallen below flood stage on the Cahaba River near
Suttle...and the flood warning is no longer in effect there.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

This will be the last statement issued for this event.

&&

ALC047-105-281441-
/O.CAN.KBMX.FL.W.0016.000000T0000Z-170629T0022Z/
/SUTA1.1.ER.170625T1503Z.170627T0000Z.170628T1212Z.NO/
911 AM CDT Wed Jun 28 2017

The Flood Warning is cancelled for
  The Cahaba River Near Suttle.
* AT 9:00 AM Wednesday the stage was 31.5 feet. 
* Fell below flood stage at 7:10 AM Wednesday.
* Flood stage is 32 feet. 
* Forecast...The river will continue to fall the next few days.
* Impact...At 32 feet...Flooding of pasture lands occurs in the 
  Suttle area. Livestock need to be moved to higher ground if the 
  river rises to 33 feet or higher. 

&&

LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
          3271 8729 3281 8728         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jun 25, 5:54 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 25, 5:54 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
554 AM CDT Sun Jun 25 2017

.UPDATE...
For 12Z Aviation.

&&

.SHORT TERM...
Today and Tonight.

The cold front is currently located along the I-85 corridor and
continues to sink slowly southward. Behind the front dew points
are beginning to fall into the low to mid 60s. While low-levels
are drying out, the atmosphere still remains moist at mid and
upper-levels as the flow aloft remains southwesterly. A seasonably
deep mid and upper-level trough is currently digging southward
across the eastern US, while a weakening TUTT low (upper low) is
located over the western Gulf. Thus mid and high level clouds
continue to stream over the area, and surprisingly some light
radar echoes have developed over northern Mississippi. This
appears to be due to weak mid-level isentropic lift around the
315-320K layer and a weak shortwave, with the 3km NAM simulated
reflectivity being the only model to somewhat pick up on it. Added
in a mention of sprinkles through mid- morning across portions of
the northern counties. Chances of measurable precipitation with
this activity appear to be less than 15 percent given cloud bases
around 12 to 15 thousand feet, but will continue to monitor and
update as needed. More meaningful chances of showers and
thunderstorms today will be confined to far southeast Alabama near
the front, with the better chances south of the forecast area.
Highs will be in the low 80s across the north due to weak cold air
advection and mid-level cloudcover, and in the mid to upper 80s
southeast.

Skies should clear from north to south tonight as high pressure
moves in from the north. With dew points in the 50s and light
northerly winds, very refreshing low temperatures for late June
will occur with 50s in the typically cooler northern locations
and low to mid 60s elsewhere.

32/Davis

.LONG TERM...
Monday through Saturday

Very pleasant conditions for late June will be the main story for
the first half of the workweek as we dry out with low humidity. A
fairly potent but very moisture starved shortwave in northwest
flow aloft will graze North Alabama late Monday night into
Tuesday. Will have to monitor for any showers left over from any
upstream MCSs moving through the Ohio and Tennessee Valleys, but
will keep a dry forecast for now given limited moisture and
instability. The trough will lift out by Wednesday and we will
return to a more typical summer pattern on the west side of the
Bermuda High. Small chances of afternoon convection will return
across the south Wednesday, with low-level southerly flow becoming
established by Thursday resulting in a moist air mass returning.
High temperatures will remain manageable for this time of year in
the upper 80s as an overall weakness in the subtropical ridge
remains in place over the Deep South.

32/Davis

&&

.AVIATION...
12Z TAF Discussion.

VFR conditions are expected through the next 24 hours with
generally light northerly winds.

87/Grantham

&&

.FIRE WEATHER...

Drier air continues to move into the region with much lower rain
chances today than previous days. Rain free conditions are
expected Monday and Tuesday with low humidity values for late June.
No fire weather concerns.

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 25, 5:53 AM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
553 AM CDT Sun Jun 25 2017

ALZ011>015-017>050-261400-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
553 AM CDT Sun Jun 25 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Through Tonight.

Rainfall the past several days has caused rises on area rivers, and
minor river flooding is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Rainfall the past several days has caused rises on area rivers.
Minor flooding is expected to continue through Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

Nearby

River Flood Warnings in Alabama, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.